March 28, 1964

Synthetic Vasopressin and Diabetes Insipidus

JAMA. 1964;187(13):1035. doi:10.1001/jama.1964.03060260063027

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.


To the Editor:—  Dr. George X. Trimble in his Critique & Cavil item regarding the use of synthetic vasopressin (JAMA187:828 [March 14] 1964) notes that one must be "very wary in assigning a cause and effect relationship to a drug reaction on the basis of one case report." He states further that his attention was attracted when he read that a patient suffered a "fatal coronary attack after seven months of nasal vasopressin therapy" (JAMA184: 657 [May 25] 1963).I would like to review the facts as follows: The case report stated that the patient had had a coarctation of the aorta which was corrected surgically in 1956. This coarctation was discovered when the patient complained of continuous headaches and investigation disclosed severe hypertension. After surgical correction, the blood pressure fell to normal and remained so until his death in July, 1962. The previous severe hypertension in

First Page Preview View Large
First page PDF preview
First page PDF preview